Texas, 2013Lightning Strike in Texas, April 18, 2013
April 18, 2013 · NWS FWD · 1 event in 1 county or zone
Lightning struck a funeral home in Burleson, causing a fire in the steeple.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning struck a funeral home in Burleson, causing a fire in the steeple.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 18, 3:36 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 18, 3:36 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
436 AM CDT THU APR 18 2013
.DISCUSSION...
WITH A CAP STILL IN PLACE...CONVECTION ASSOCIATED WITH AN
ADVANCING COLD FRONT IS ENTIRELY BEHIND THE SURFACE BOUNDARY. A
LLJ IN EXCESS OF 50KTS IS NEARLY PARALLEL TO THE SHALLOW FRONT...
BUT THE SPEED OF THE BOUNDARY IS ALLOWING BUOYANT AIR TO BE
TRANSPORTED WELL BEHIND IT. WITH SURFACE DEW POINTS IN THE UPPER
60S...THE AIR BEING ENTRAINED INTO THE ONGOING CONVECTION IS VERY
MOIST. BUT WITH A MILDER NOCTURNAL BOUNDARY LAYER...MUCAPE VALUES
HAVE DECREASED. IN ADDITION...INDIVIDUAL UPDRAFTS ARE BEING
STRONGLY SHEARED...PREVENTING ANY SINGLE ONE TO PERSIST LONG
ENOUGH TO PRODUCE LARGE HAIL. THE PRECIPITATION IS ALLOWING SOME
OF THE STRONGER MOMENTUM ALOFT TO REACH THE SURFACE. THESE GUSTS
IN EXCESS OF 40KTS WILL BE SHORT-LIVED...BUT POSTFRONTAL WINDS MAY
APPROACH WIND ADVISORY CRITERIA THROUGHOUT MUCH OF THE DAY. THE
SEVERE THREAT HAS DIMINISHED CONSIDERABLY...AND THE WATCH MAY BE
ALLOWED TO EXPIRE EARLY. MAINLY BENIGN CONVECTION IS EXPECTED THE
REMAINDER OF THE DAY...EXITING THE CWA BY MID-AFTERNOON.
TEMPERATURES WILL FALL QUICKLY FOLLOWING THE FRONTAL PASSAGE...
AFTER WHICH THEY WILL BE NEARLY STEADY. SOME RECOVERY MAY OCCUR
DURING THE AFTERNOON...ALLOWING TEMPERATURES TO REBOUND INTO THE
50S. WITH DIMINISHING WINDS AND CLEAR SKIES TONIGHT...TEMPERATURES
WILL PLUMMET INTO THE 30S AREAWIDE. WINDS SPEEDS SHOULD BE
SUFFICIENT TO PRECLUDE FROST...BUT A BRIEF FREEZE WILL BE POSSIBLE
IN NORTHWEST ZONES. THERE WILL BE ANOTHER COOL MORNING ON
SATURDAY...BUT A WARMING TREND WILL MAKE FOR A PLEASANT WEEKEND.
THE NEXT CHANCE FOR RAIN WILL BE AROUND TUESDAY WHEN THE NEXT
FRONT ARRIVES.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 55 38 62 42 72 / 70 0 0 0 0
WACO, TX 59 38 66 37 72 / 80 5 0 0 0
PARIS, TX 54 36 58 37 68 / 90 5 0 0 0
DENTON, TX 55 34 62 37 72 / 40 0 0 0 0
MCKINNEY, TX 54 35 61 36 70 / 80 0 0 0 0
DALLAS, TX 55 39 63 43 72 / 80 0 0 0 0
TERRELL, TX 56 37 61 37 70 / 90 0 0 0 0
CORSICANA, TX 56 39 62 39 71 / 90 5 0 0 0
TEMPLE, TX 59 37 65 37 72 / 80 5 0 0 0
MINERAL WELLS, TX 58 33 64 38 74 / 20 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/25
Hazardous weather outlook, Apr 18, 3:43 AM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
443 AM CDT THU APR 18 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
443 AM CDT THU APR 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A LINE OF STRONG THUNDERSTORMS WITH A COLD FRONT WILL CONTINUE
MOVING THROUGH EASTERN NORTH TEXAS AND CENTRAL TEXAS THROUGH THE
REMAINDER OF THE MORNING. ISOLATED SEVERE STORMS WITH THE SQUALL
LINE MAY OCCUR ACROSS CENTRAL TEXAS WITH LARGE HAIL AND DAMAGING
WINDS TO 60 MPH. ELSEWHERE...SMALL HAIL...FREQUENT CLOUD-TO-GROUND
LIGHTNING...AND WIND GUSTS TO 45 MPH FROM BOTH THE LINE OF STORMS
AND THE COLD FRONT CAN BE EXPECTED AS THE SYSTEM MOVES THROUGH.
THE THUNDERSTORM AND WIND THREAT SHOULD END QUICKLY FROM NORTHWEST
TO SOUTHEAST BY MIDDAY.
A BRIEF LIGHT FREEZE IS POSSIBLE ACROSS FAR WESTERN AND NORTHERN
PARTS OF NORTH TEXAS AROUND SUNRISE FRIDAY MORNING. FROST IS NOT
EXPECTED DUE TO NORTHWEST WINDS CONTINUING BETWEEN 10 AND 15 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ACROSS EASTERN NORTH
TEXAS AND CENTRAL TEXAS THROUGH MID TO LATE MORNING.
05/
In the hours before
Special weather statement, Apr 18, 2:42 AM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
342 AM CDT THU APR 18 2013
TXZ117-131-180915-
HOOD TX-PARKER TX-
342 AM CDT THU APR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN HOOD COUNTY
SOUTHERN PARKER COUNTY
AT 343 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES WEST OF GRANBURY...MOVING NORTHEAST AT
45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...ANNETTA...
GRANBURY...LIPAN AND OAK TRAIL SHORES.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3261 9806 3269 9806 3273 9756 3256 9755
3255 9762 3245 9762 3238 9801 3250 9807
3261 9807
TIME...MOT...LOC 0843Z 236DEG 40KT 3255 9801
82/JLDSpecial weather statement, Apr 18, 3:25 AM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 AM CDT THU APR 18 2013
TXZ104-118-119-181030-
DALLAS TX-TARRANT TX-COLLIN TX-
425 AM CDT THU APR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
COLLIN COUNTY
DALLAS COUNTY
SOUTHEASTERN TARRANT COUNTY
AT 424 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF MCKINNEY TO RENDON...MOVING EAST AT 30 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE DALLAS...ARLINGTON...
MCKINNEY...AND PLANO.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3338 9639 3334 9638 3335 9630 3335 9629
3329 9629 3298 9640 3298 9652 3255 9654
3256 9735 3299 9696 3299 9685 3313 9684
3341 9659
TIME...MOT...LOC 0924Z 270DEG 25KT 3334 9654 3257 9722Special weather statement, Apr 18, 3:28 AM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
428 AM CDT THU APR 18 2013
TXZ093-094-181030-
FANNIN TX-GRAYSON TX-
428 AM CDT THU APR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN FANNIN COUNTY
EAST CENTRAL GRAYSON COUNTY
AT 429 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES EAST OF SHERMAN...MOVING EAST AT 40 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3356 9587 3344 9654 3367 9659 3373 9638
3370 9636 3371 9632 3375 9631 3376 9624
3375 9622 3376 9619 3379 9617 3386 9591
TIME...MOT...LOC 0929Z 259DEG 36KT 3360 9645Special weather statement, Apr 18, 3:34 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 AM CDT THU APR 18 2013
TXZ141>143-181030-
HAMILTON TX-MILLS TX-COMANCHE TX-
434 AM CDT THU APR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN COMANCHE COUNTY
CENTRAL HAMILTON COUNTY
NORTH CENTRAL MILLS COUNTY
AT 434 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTH OF COMANCHE...MOVING EAST AT 45
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE HAMILTON.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3182 9800 3159 9801 3161 9841 3160 9852
3162 9860 3170 9867 3180 9863
TIME...MOT...LOC 0934Z 270DEG 40KT 3171 9852Special weather statement, Apr 18, 3:49 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
449 AM CDT THU APR 18 2013
TXZ133-134-144-145-181045-
ELLIS TX-HILL TX-JOHNSON TX-BOSQUE TX-
449 AM CDT THU APR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BOSQUE COUNTY
ELLIS COUNTY
HILL COUNTY
EAST CENTRAL JOHNSON COUNTY
AT 448 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF
CEDAR HILL TO 11 MILES SOUTH OF ALVARADO TO 12 MILES NORTHWEST OF
CLIFTON...MOVING EAST AT 35 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ENNIS...FERRIS...
GRANDVIEW...HILLSBORO...ITALY.. .ITASCA...MAYPEARL...
MERIDIAN...MIDLOTHIAN...WAXAHACHIE ...WHITNEY...MERIDIAN STATE PARK
AND LAKE WHITNEY STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3226 9724 3255 9703 3255 9653 3253 9651
3244 9648 3241 9644 3235 9645 3233 9639
3207 9689 3194 9680 3184 9697 3184 9702
3186 9704 3184 9707 3189 9784
TIME...MOT...LOC 0948Z 274DEG 31KT 3254 9693 3226 9713
3194 9765Special weather statement, Apr 18, 4:09 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 AM CDT THU APR 18 2013
TXZ105-120-121-181115-
HUNT TX-KAUFMAN TX-ROCKWALL TX-
509 AM CDT THU APR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
HUNT COUNTY
KAUFMAN COUNTY
ROCKWALL COUNTY
AT 509 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF GREENVILLE TO 5 MILES SOUTH OF HUTCHINS...MOVING EAST AT 40 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE GREENVILLE...HEATH...
KAUFMAN...ROCKWALL...ROYSE CITY...TERRELL AND WEST TAWAKONI.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3332 9586 3299 9586 3298 9595 3288 9599
3284 9595 3284 9593 3283 9608 3246 9608
3248 9651 3253 9651 3254 9653 3298 9652
3298 9630 3334 9629
TIME...MOT...LOC 1009Z 273DEG 36KT 3326 9630 3257 9666Lightning, Johnson
- When
- April 18, 4:45 AM CST
- Where
- Johnson County, 0.88 mi NW of Burleson
- Property damage
- $7,000
- Reported by
- Newspaper
- Coordinates
- 32.537, -97.332
Lightning struck the Lucas Blessing Funeral Home on Johnson Avenue in Burleson. The fire was contained in the steeple of the building.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, April 18 to 30, 2013$31 million · 11 events
- Avalanche in Colorado, April 18, 20131 death · 1 event
- Flash Flood and Flooding in Illinois, April 18 to 22, 2013$1.5 million · 9 events
- Flooding in Indiana, April 18 to 19, 2013$92,000 · 21 events
- Tornadoes and Hail in Arkansas, April 18, 2013$53,000 · EF1 · 8 events
- Tornadoes and Damaging Winds in Louisiana, April 18, 2013$55,000 · EF1 · 4 events
- Tornadoes and Hail in Mississippi, April 18, 2013$40,000 · EF1 · 8 events
- Tornadoes and Damaging Winds in Kentucky, April 18, 2013$65,000 · EF0 · 6 events
- Flooding in Missouri, April 18 to 21, 2013$54,000 · 2 events
- Winter Storm in Minnesota, April 18 to 19, 201329 events
- Flooding in Wisconsin, April 18 to 24, 2013$27,000 · 5 events
- Hail and Damaging Winds in Michigan, April 18, 2013$14,000 · 56 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445357.